Alert archive / New York / Wind Advisories in 2007
Wind Advisory 1, NWS New York, NY
NWS New York, NY issued this wind advisory at Jan 19, 2007, 3:06 PM EST for 4 counties in Connecticut; Hudson County, Passaic County, New Jersey; 9 counties in New York. It took effect at Jan 20, 2007, 9:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2007, 3:06 PM EST (20:06 UTC)
- In effect from
- Jan 20, 2007, 9:00 AM EST
- Expired
- Jan 20, 2007, 3:29 PM EST
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 192006 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 306 PM EST FRI JAN 19 2007 ...STRONG WINDS AND COLDER AIR WILL MOVE INTO THE AREA... .LOW PRESSURE MOVING INTO THE CANADIAN MARITIMES WILL BE RAPIDLY DEEPENING ON SATURDAY MORNING...AND A TIGHT PRESSURE GRADIENT WILL FORM OVER THE NORTHEAST BETWEEN THAT AND HIGH PRESSURE BUILDING INTO THE OHIO VALLEY. NORTHWEST WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH FOR SATURDAY AND SATURDAY EVENING. CTZ005>012-NJZ002>006-011-NYZ067>081-200900- /O.NEW.KOKX.WI.Y.0001.070120T1200Z-070121T0600Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 306 PM EST FRI JAN 19 2007 ...WIND ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM SATURDAY TO 1 AM EST SUNDAY. LOW PRESSURE MOVING INTO THE CANADIAN MARITIMES WILL BE RAPIDLY DEEPENING ON SATURDAY MORNING...AND A TIGHT PRESSURE GRADIENT WILL FORM OVER THE NORTHEAST BETWEEN THAT AND HIGH PRESSURE BUILDING INTO THE OHIO VALLEY. AN ARCTIC FRONT WILL MOVE ACROSS THE AREA SATURDAY AFTERNOON...SHIFTING WINDS TO MORE OF A NORTHWEST FLOW. THE COMBINATION OF THE TIGHT PRESSURE GRADIENT WITH STRONG COLD AIR ADVECTION WILL PRODUCE NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH FOR SATURDAY AND SATURDAY EVENING. THE COMBINED GUSTY WINDS AND ARCTIC AIR WILL CREATE BITTERLY COLD WIND CHILLS. WIND CHILLS WILL RANGE FROM 5 TO 10 DEGREES BELOW ZERO ACROSS THE LOWER HUDSON VALLEY AND INTERIOR CONNECTICUT...0 TO 5 BELOW ZERO ACROSS LONG ISLAND AND NORTHEAST NEW JERSEY...AND 0 TO 5 ABOVE ZERO ACROSS THE FIVE BOROUGHS OF NEW YORK CITY AND NEAR COASTAL LOCATIONS. THE GRADIENT WILL RELAX AFTER MIDNIGHT SATURDAY NIGHT...ALLOWING WINDS TO DIMINISH TO 15 TO 20 MPH WITH GUSTS UP TO 30 MPH THROUGH SUNDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MPS
3 follow-up statements
000 WWUS71 KOKX 200842 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 342 AM EST SAT JAN 20 2007 ...STRONG WINDS WILL AFFECT THE AREA TODAY AND THIS EVENING... .STRONG LOW PRESSURE OVER THE CANADIAN MARITIMES WILL CONTINUE DEEPENING TODAY...AND A TIGHT PRESSURE GRADIENT WILL FORM OVER THE NORTHEAST BETWEEN THAT LOW AND HIGH PRESSURE BUILDING INTO THE OHIO VALLEY. NORTHWEST WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH LATER TODAY...AND THEN CONTINUE THROUGH SATURDAY EVENING. CTZ005>012-NJZ002>006-011-NYZ067>081-201700- /O.EXT.KOKX.WI.Y.0001.070120T1400Z-070121T0600Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 342 AM EST SAT JAN 20 2007 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST SUNDAY. STRONG LOW PRESSURE OVER THE CANADIAN MARITIMES WILL CONTINUE DEEPENING TODAY...AND A TIGHT PRESSURE GRADIENT WILL FORM OVER THE NORTHEAST BETWEEN THAT LOW AND HIGH PRESSURE BUILDING INTO THE OHIO VALLEY. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA BY EARLY THIS AFTERNOON...WHICH WILL FURTHER ENHANCE THE STRONG WINDS. NORTHWEST WINDS WILL BE INCREASING TO 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH LATER TODAY...AND THEN CONTINUE THROUGH THIS EVENING. THE PRESSURE GRADIENT WILL RELAX AFTER MIDNIGHT TONIGHT... ALLOWING WINDS TO DIMINISH TO 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THROUGH EARLY SUNDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 201632 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1132 AM EST SAT JAN 20 2007 ...STRONG WINDS THROUGH THIS EVENING... .STRONG LOW PRESSURE OVER THE CANADIAN MARITIMES CONTINUES TO DEEPEN AS HIGH PRESSURE BUILDS OVER THE OHIO VALLEY. THE DIFFERENCE IN PRESSURE BETWEEN THE TWO IS RESULTING IN NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH AND AT TIMES THIS AFTERNOON UP TO NEAR 50 MPH. WINDS WILL GRADUALLY SUBSIDE THIS EVENING INTO THE OVERNIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-210600- /O.CON.KOKX.WI.Y.0001.000000T0000Z-070121T0600Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1132 AM EST SAT JAN 20 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. STRONG LOW PRESSURE OVER THE CANADIAN MARITIMES CONTINUES TO DEEPEN AS HIGH PRESSURE BUILDS OVER THE OHIO VALLEY. THE DIFFERENCE IN PRESSURE BETWEEN THE TWO IS RESULTING IN NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH AND AT TIMES THIS AFTERNOON WIND WILL GUST UP TO NEAR 50 MPH. WINDS WILL GRADUALLY SUBSIDE THIS EVENING INTO THE OVERNIGHT. THE PRESSURE GRADIENT WILL RELAX AFTER MIDNIGHT TONIGHT... ALLOWING WINDS TO DIMINISH TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH THROUGH EARLY SUNDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JST
000 WWUS71 KOKX 202029 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 329 PM EST SAT JAN 20 2007 ...WINDS WILL DIMINISH OVERNIGHT... .A STRONG LOW PRESSURE SYSTEM OVER THE CANADIAN MARITIMES IS GRADUALLY WEAKENING AS HIGH PRESSURE BUILDS OVER THE OHIO VALLEY. THE DIFFERENCE IN PRESSURE BETWEEN THE TWO IS RESULTING IN NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH. CTZ005>012-NJZ002>006-011-NYZ067>081-202130- /O.CAN.KOKX.WI.Y.0001.000000T0000Z-070121T0600Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 329 PM EST SAT JAN 20 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. WHILE IT REMAINS WINDY ACROSS THE REGION...WINDS ARE BELOW ADVISORY CRITERIA. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH WILL CONTINUE INTO THIS EVENING. A FEW GUSTS TO AROUND 45 MPH ARE POSSIBLE THROUGH SUNSET. WINDS WILL THEN SLOWLY SUBSIDE DURING THE OVERNIGHT HOURS. DRIVERS SHOULD BE PREPARED FOR THE STRONG WINDS...ESPECIALLY ON ELEVATED ROADWAYS AND BRIDGES. $$ JST
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Jan 19, 11:00 AM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 19, 11:00 AM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1100 AM EST FRI JAN 19 2007
.NEAR TERM (TODAY AND TONIGHT)...
THE FIRST MEASURABLE SNOWFALL OF THIS WINTER SEASON OCCURRED ACROSS
MOST AREAS EARLIER THIS MORNING WITH AMOUNTS BETWEEN 1/4 AND 1/2
INCH.
AS LOW LVL COLD AIR ADVECTION DEVELOPS BEHIND THE EXITING SHORT WAVE
PASSING OFF THE ATLANTIC COAST THIS AFTERNOON...AN INCREASING W-NW
WIND GRADIENT WILL DEVELOP. SPEEDS ARE FORECAST TO AVG AROUND 20 MPH
WITH GUSTS BETWEEN 30 AND 40 MPH...LESS THAN WIND ADVISORY CRITERIA.
HOWEVER...AS LOW PRES RAPIDLY INTENSIFIES AND MOVES NE OF MAINE
TONIGHT...WE WILL NEED TO EVALUATE THE NEED FOR A WIND ADVISORY FOR
SATURDAY.
BASED ON BUFKIT NAM HOURLY FCST SOUNDINGS FOR THIS AFTERNOON...LOW
LVL LAPSE RATES NEAR 10 DEGS C/KM COMBINED WITH LOW LVL RESIDUAL
MOISTURE SHOULD BE ENOUGH FOR SCATTERED FLURRIES ACROSS THE ENTIRE
FORECAST AREA...WHICH WAS ADDED TO OUR FORECASTS THROUGH 21Z OR 4
PM.
LOW PRESSURE BOMBS AS IT WORKS INTO NEW BRUNSWICK TONIGHT...WITH CAA
CONTINUING ACROSS OUR REGION. TEMPS WILL DROP TO NEAR SEASONABLE
TONIGHT...GENERALLY 20S ACROSS REGION. STRATO-CU AND MID-DECK WILL
CONTINUE IN THE DEEP CYCLONIC FLOW AND MIXING FROM GUSTY WINDS WILL
KEEP TEMPS FROM NOSE DIVING EVEN LOWER. WINDCHILLS WILL GENERALLY
RUN IN THE TEENS CITY/COAST AND SINGLE DIGITS INLAND.
&&
.SHORT TERM (SATURDAY THROUGH SUNDAY)...
ON SATURDAY...AN ARCTIC FRONT WILL DROP THROUGH THE REGION IN THE
AFTERNOON. THE COMBINATION OF STRONG CAA ADVECTION AND A TIGHT
PRESSURE GRADIENT BETWEEN 962-66 HPA LOW PRESSURE OVER SE CANADA AND
HIGH PRES BUILDING INTO THE OH VALLEY WILL INCREASE WINDS AT THE TOP
OF THE MIXED LAYER TO 50 TO 55 KT. THE COMBINED PRESSURE GRADIENT
AND STRONG CAA BEHIND THE ARCTIC FRONT WILL LIKELY ALLOW MUCH OF
THESE WINDS TO MIX DOWN...WITH WINDS OF 25 TO 35 MPH WITH GUSTS OF
50 MPH POSSIBLE SATURDAY AFTERNOON/EVENING. AT THIS POINT LOOKS LIKE
A SOLID WIND ADVISORY EVENT FOR SATURDAY...BUT SINCE IT IS LATE 3RD
PERIOD...AFTER COLLAB WITH NEIGHBORING OFFICES...WILL JUST ADDRESS
IN SPS.
WITH STRONG CAA ON SAT AND 850 HPA TEMPS DROPPING TO NEAR
-18C...TEMPS WILL MOST LIKELY STRUGGLE TO GET ABOVE FREEZING. HAVE
GONE SEVERAL DEGREES BELOW GUIDANCE. WINDCHILLS WILL HOLD IN THE
SINGLE DIGITS INLAND...AND TEENS CITY/COAST. A FEW SNOW
FLURRIES/SNOW SHOWERS MAY ACCOMPANY THE ARCTIC FRONT ON SAT. SKIES
WILL BE MOSTLY CLOUDY WITH CONTINUED CYCLONIC FLOW AND ARCTIC
FRONT...CLEARING LATE IN THE DAY.
DEEP CLOSED LOW FILLS SAT NIGHT OVER CANADIAN MARITIMES...WHILE HIGH
PRESSURE BUILDS INTO PA. SKIES SHOULD CLEAR SAT NIGHT AS CYCLONIC
FLOW LIFT NE WITH DEEP NW FLOW. WINDS WILL ONLY SLOWLY WEAKEN SAT
NIGHT...BUT SHOULD FALL BELOW WIND ADVISORY CRITERIA AFTER MIDNIGHT.
TEMPS WILL DROP INTO THE TEENS FOR MOST AREA...EXCEPT MAYBE LOWER
20S IN THE URBAN CENTERS. WITH WINDS REMAINING STRONG AND HEART OF
COLD AIRMASS FLOWING INTO THE REGION WINDCHILLS WILL RUN 5 TO 10
DEGREES BELOW ZERO ACROSS INTERIOR...AND GENERALLY 0 TO 5 ABOVE CITY
AND COAST. WILL ADDRESS WIND CHILLS IN SPS AS WELL.
RIDGING SURFACE/ALOFT SLOWLY BUILDS INTO THE REGION ON SUNDAY WITH
JUST SOME CIRRUS. WITH STRONG SUBSIDENCE INVERSION AT ABOUT 950 HPA
LIMITING MIXING...950 HPA TEMPS OF AROUND -7C...AND NW FLOW...TEMPS
SHOULD STRUGGLE INTO THE UPPER 20S/LOWER 30S.
&&
.LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)...
BOTH STREAMS OF THE POLAR JET WILL REMAIN ACTIVE WITH THE SOUTHERN
BRANCH BEING INJECTED WITH SUB TROP MOISTURE AND SEVERAL
DISTURBANCES. THE GFS DOES NOT PHASE THE TWO STREAMS DURING THE
PERIOD...THUS A COLD...DRY FORECAST...WITH SEVERAL NEAR MISSES AS
THE STORM TRACK STAYS TO THE SOUTH AND EAST. THE 12Z ECMWF THOUGH IS
AT ODD WITH THE GFS...ALLOWING FOR PHASING OF THE TWO BRANCHES WITH
THE POTENTIAL FOR COASTAL CYCLOGENESIS OFF THE EASTERN SEABOARD.
DETAILS FOR SUCH A SCENARIO ARE SKETCHY AT THIS TIME...BUT TRENDS IN
THE MODELS NEED TO BE CLOSELY WATCHED OVER THE NEXT COUPLE OF DAYS.
THE ONE SAFE BET THOUGH IS FOR UNSEASONABLY COLD WEATHER NEXT WEEK.
&&
.AVIATION...
VFR CIGS ARND 4 THSD FT WITH UNRESTRICTED VSBY WILL PREVAIL THROUGH
12Z SAT. CIGS MIGHT BRIEFLY LOWER TO MVFR IN SNOW SHOWERS THROUGHOUT
THE AREA UNTIL ARND 21Z THIS AFTERNOON.
INCREASING WIND SPEEDS WILL BECOME THE MAIN OPERATIONAL CONCERN
THROUGH THE DAY SATURDAY. AN INCREASING W-NW WIND FLOW BETWEEN 280
AND 300 DEGS WILL OCCUR. SUSTAINED SPEEDS ARE FORECAST TO INCREASE
TO 20 TO 25 KT ALONG THE COAST WITH GUSTS 30 TO 35 KT THROUGH THIS
AFTN. HIGHER WINDS...SUSTAINED 25 TO 30 KT WITH GUSTS 40 TO 45 KT
ARE LIKELY SATURDAY AFTN.
&&
.MARINE...
LOW PRESSURE WILL DEEPEN RAPIDLY EAST OF CAPE COD TODAY...AS ENERGY
FROM A NRN STREAM S/W COMBINES WITH LOW PRESSURE MOVING UP THE
EASTERN SEABOARD. THIS WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN
CONSIDERABLY BY THIS AFTERNOON WITH GALE FORCE WINDS BECOMING LIKELY
ACROSS ALL WATERS. GALE CONDITIONS WILL CONTINUE TONIGHT THROUGH SAT
EVENING. THE STRONGEST OF THE WINDS ARE EXPECTED TO BE ON SATURDAY
AFTERNOON AND EVENING...WHEN SUSTAINED WINDS WILL RANGE BETWEEN 30
AND 35 KT ON ALL WATERS WITH GUSTS UP TO 45 KT. TO KEEP THE
HEADLINES AS SIMPLE AS POSSIBLE...HAVE GONE AHEAD WITH GALES RIGHT
OFF THE BAT FOR ALL WATERS. THESE WILL REMAIN IN EFFECT THROUGH SAT
NIGHT.
ONCE THE STRONG CAA KICKS IN TONIGHT...CONDITIONS COULD BECOME
FAVORABLE FOR LIGHT FREEZING SPRAY ON THE OCEAN AND SOUND. THIS
WOULD BE MOST LIKELY FROM LATE TONIGHT THROUGH SAT NIGHT. THE ONLY
CONDITION THAT MAY FALL SHORT IS THE WATER TEMPERATURE WHICH NEEDS
TO BE 45F OR LESS. OCEAN WATER TEMPS ARE CURRENTLY IN THE UPPER 40S
AND THE SOUND IS MID 40S. OTHER WIND/WAVE/AIR TEMP FACTORS SHOULD BE
THERE. THINKING THAT THE WATER TEMPS MAY COME DOWN IN THE STRONG CAA
FLOW...HOWEVER NOT CONFIDENT SINCE WATER TAKES LONGER TO COOL SO
WILL ONLY INCLUDE CHANCE OF LGT FRZG SPRAY AT THIS TIME.
THE OTHER AREA OF CONCERN IS LOW WATER PROBLEMS BEGINNING WITH THE
LOW TIDE THIS AFTERNOON AND CONTINUING THROUGH SAT...DUE TO THE
STRONG AND PERSISTENT OFFSHORE WINDS...COMBINED WITH LOW
ASTRONOMICAL TIDES DUE TO THE NEW MOON. ASTRO TIDES AND FCST
GUIDANCE INDICATES THAT THERE WILL BE DEPARTURES OF 1.5 TO 2 FT
BELOW MLLW THIS AFTERNOON AND TONIGHT...THEN 2.5 TO 3.5 FT NEGATIVE
DEPARTURES ON SATURDAY. HAVE POSTED LOW WATER ADVISORY FOR ALL
WATERS FOR THIS AFTERNOON THROUGH EARLY SAT EVENING.
MWS WILL BE ISSUED TO HIGHLIGHT THE VARIOUS MARINE ISSUES INCLUDING
THE WIND...FREEZING SPRAY AND LOW WATER CONCERNS.
WINDS AND SEAS WILL GRADUALLY SUBSIDE ON SUN AS HIGH PRESSURE BUILDS
BACK OVER NEW ENGLAND.
&&
.HYDROLOGY...
GENERALLY EXPECTING LIGHT AMOUNTS OF LIQUID EQUIVALENT QPF THIS
MORNING WITH GENERALLY LESS THAN 1/10 INCH ACROSS EASTERN
ZONES...AND A FEW HUNDREDTHS ACROSS WESTERN ZONES. THROUGH FRI
MORNING.
&&
OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...LOW WATER ADVISORY FROM NOON TODAY TO 8 PM EST SATURDAY FOR
ANZ330-335-338-350-353-355.
GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ330-335-338-350-353-
355.
&&
SHORT TERM: GC
LONG TERM: MSHazardous weather outlook, Jan 19, 5:45 AM EST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 545 AM EST FRI JAN 19 2007 CTZ005>012-NJZ002>006-011-NYZ067>081-201045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 545 AM EST FRI JAN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A BURST OF WINTRY WEATHER THIS MORNING. LIGHT RAIN WILL TURN TO LIGHT SNOW SHOWERS IN NEW YORK CITY...LONG ISLAND...AND COASTAL CONNECTICUT THIS MORNING WITH A SLUSHY COATING POSSIBLE ON MAINLY GRASSY SURFACES. ACROSS NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY AND INTERIOR CONNECTICUT...SURFACE TEMPERATURES HOVERING AT OR BELOW FREEZING WILL ALLOW FOR A DUSTING TO POSSIBLY AN INCH OF SNOWFALL TO ACCUMULATE ON MOST SURFACES. MOTORISTS ARE ADVISED TO USE CAUTION TRAVELING IN THESE AREAS THIS MORNING AS ICY OR AT LEAST SLUSHY CONDITIONS ON ROADWAYS WILL BE LIKELY...WITH UNTREATED ELEVATED ROADWAYS AND BRIDGES BEING THE MOST TREACHEROUS. A TIGHT PRESSURE GRADIENT WILL DEVELOPING ACROSS THE AREA THIS AFTERNOON...WITH WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH THIS AFTERNOON CONTINUING THROUGH THE OVERNIGHT. THESE WINDS WILL ALSO USHER COLDER AIR INTO THE REGION. THE COMBINATION OF THE STRONG WINDS AND TEMPERATURES DROPPING INTO THE 20S TONIGHT WILL HAVE WIND CHILLS DROPPING INTO THE LOWER TEENS AND SINGLE DIGITS ABOVE ZERO. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PRESSURE GRADIENT WILL TIGHTEN GREATLY ON SATURDAY AS INTENSE LOW PRESSURE STALLS ACROSS SOUTHEASTERN CANADA AND HIGH PRESSURE BUILDS INTO THE OHIO VALLEY. MEANWHILE...AN ARCTIC FRONT WILL CROSS THE REGION SATURDAY AFTERNOON WITH A REINFORCING SHOT OF COLD AIR. THE TIGHTENED GRADIENT WILL INCREASE NORTHWEST WINDS TO 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH SATURDAY AFTERNOON CONTINUING INTO SATURDAY EVENING. THESE TYPES OF WINDS MAY DOWN WEAK TREES AND BRANCHES...POSSIBLY CAUSING SOME POWER OUTAGES. IN ADDITION...TEMPERATURES IN THE ARCTIC AIRMASS WILL STRUGGLE TO CLIMB INTO THE UPPER TWENTIES AND LOWER 30S ON SATURDAY...WITH WIND CHILLS REMAINING IN THE LOWER TEENS AND SINGLE DIGITS ABOVE ZERO ALL DAY. THE WINDS WILL SUBSIDE A BIT SATURDAY NIGHT...BUT THE COMBINED BRISK WINDS AND ARCTIC AIR WILL MAKE FOR BITTERLY COLD WIND CHILLS. WIND CHILLS WILL RANGE FROM 5 TO 10 BELOW ZERO ACROSS THE LOWER HUDSON VALLEY AND CONNECTICUT...0 TO 5 BELOW ZERO ACROSS LONG ISLAND AND NORTHEAST NEW JERSEY...AND 0 TO 5 ABOVE ZERO ACROSS THE FIVE BOROUGHS OF NEW YORK CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING FOR SNOWFALL AMOUNTS. ANZ330-335-338-350-353-355-201045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 545 AM EST FRI JAN 19 2007 ...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... ...LOW WATER ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WEST TO NORTHWEST GALES WILL SPREAD ACROSS ALL OF THE COASTAL WATERS...INCLUDING NEW YORK HARBOR AND LONG ISLAND SOUND...DURING THE EARLY TO MID AFTERNOON HOURS AND CONTINUE INTO TONIGHT. THE COMBINATION OF VERY STRONG WINDS...COLD TEMPERATURES AND HIGH OCEAN SEAS OF 5 TO 9 FEET WILL RESULT IN A CHANCE OF SOME LIGHT FREEZING SPRAY LATE TONIGHT. THE LONG PERIOD OF STRONG OFFSHORE FLOW WILL ALSO CAUSE BLOW OUT TIDES. TIDAL DEPARTURES OF AROUND 2 FEET BELOW NORMAL ARE EXPECTED THIS AFTERNOON AND TONIGHT. THIS WILL CAUSE LOW WATER PROBLEMS AROUND THE TIMES OF LOW TIDE. OWNERS OF BOATS STILL IN THE WATER SHOULD ENSURE THAT ENOUGH SLACK IS LEFT IN TIE DOWNS TO ALLOW FOR THE LOW WATER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALES WILL CONTINUE SATURDAY AND INTO SATURDAY NIGHT...BEFORE DIMINISHING LATE SATURDAY NIGHT OR EARLY SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING...WHEN WINDS WILL LIKELY GUST TO 45 KT. THE COMBINATION OF VERY STRONG WINDS...COLD TEMPERATURES AND HIGH OCEAN SEAS OF 5 TO 9 FEET WILL RESULT IN A CHANCE OF SOME LIGHT FREEZING SPRAY THROUGH SATURDAY NIGHT. DEPARTURES OF 2 TO 3 FEET BELOW NORMAL ARE FORECAST FOR SATURDAY. THIS WILL CAUSE LOW WATER PROBLEMS AROUND THE TIMES OF LOW TIDE. OWNERS OF BOATS STILL IN THE WATER SHOULD ENSURE THAT ENOUGH SLACK IS LEFT IN TIE DOWNS TO ALLOW FOR THE LOW WATER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jan 19, 12:00 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1200 PM EST FRI JAN 19 2007 CTZ005>012-NJZ002>006-011-NYZ067>081-192000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1200 PM EST FRI JAN 19 2007 ...STRONG WINDS AND LOW WIND CHILL VALUES EXPECTED FOR THE START OF THE WEEKEND... THE LOW WHICH BROUGHT WINTRY WEATHER TO THE AREA THIS MORNING WILL RAPIDLY INTENSIFY AS IT MOVES INTO THE GULF OF MAINE THIS AFTERNOON AND FINALLY INTO THE CANADIAN MARITIMES TONIGHT THROUGH THE WEEKEND. THE RESULT WILL BE A TIGHT PRESSURE GRADIENT DEVELOPING ACROSS THE AREA...WITH WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH THIS AFTERNOON CONTINUING THROUGH THE OVERNIGHT. THESE WINDS WILL ALSO USHER COLDER AIR INTO THE REGION. THE COMBINATION OF THE STRONG WINDS AND TEMPERATURES DROPPING INTO THE 20S TONIGHT WILL HAVE WIND CHILLS DROPPING INTO THE LOWER TEENS AND SINGLE DIGITS ABOVE ZERO. THE PRESSURE GRADIENT WILL TIGHTEN FURTHER ON SATURDAY AS INTENSE LOW PRESSURE STALLS ACROSS SOUTHEASTERN CANADA AND HIGH PRESSURE BUILDS INTO THE OHIO VALLEY. MEANWHILE...AN ARCTIC FRONT WILL CROSS THE REGION SATURDAY AFTERNOON WITH A REINFORCING SHOT OF COLD AIR. THE TIGHTENED GRADIENT WILL INCREASE NORTHWEST WINDS TO 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH SATURDAY AFTERNOON CONTINUING INTO SATURDAY EVENING. THESE TYPES OF WINDS MAY DOWN WEAK TREES AND BRANCHES...POSSIBLY CAUSING SOME POWER OUTAGES. IN ADDITION...TEMPERATURES IN THE ARCTIC AIRMASS WILL STRUGGLE TO CLIMB INTO THE UPPER TWENTIES AND LOWER 30S ON SATURDAY...WITH WIND CHILLS REMAINING IN THE LOWER TEENS AND SINGLE DIGITS ABOVE ZERO ALL DAY. THE WINDS WILL SUBSIDE A BIT SATURDAY NIGHT...BUT THE COMBINED BRISK WINDS AND ARCTIC AIR WILL MAKE FOR BITTERLY COLD WIND CHILLS. WIND CHILLS WILL RANGE FROM 5 TO 10 BELOW ZERO ACROSS THE LOWER HUDSON VALLEY AND CONNECTICUT...0 TO 5 BELOW ZERO ACROSS LONG ISLAND AND NORTHEAST NEW JERSEY...AND 0 TO 5 ABOVE ZERO ACROSS THE FIVE BOROUGHS OF NEW YORK CITY. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES. MPS
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:31 AM EST | Marine Weather Statement | OKX | 49 hr |
Nearby
Wind Advisories in New York, 2007Wind Advisories in Connecticut, 2007Wind Advisories in New Jersey, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.